Alert archive / Arkansas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 64, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 2, 1997, 12:58 PM CST for Columbia County, Union County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 1997, 12:58 PM CST (18:58 UTC)
- Expired
- Mar 2, 1997, 1:45 PM CST
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Columbia County, AR, Union County, AR
The radar
The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 021859 RRA SVRSHV ARC139-027-021945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1258 PM CST SUN MAR 2 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 145 PM CST FOR THE FOLLOWING AREAS... IN SOUTH ARKANSAS ...WESTERN UNION COUNTY IN SOUTHWEST ARKANSAS ...SOUTHEASTERN COLUMBIA COUNTY AT 1255 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ATLANTA MOVING NORTHEAST NEAR 40 MPH. ATLANTA AND EL DORADO ARE IN THE PATH OF THIS STORM. THIS STORM HAS A HISTORY OF TORNADIC ROTATION AND THE WARNING MAY NEED TO BE UPGRADED. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. 5/6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 8:40 AM CST, 4 hours 18 minutes earlier.
Area forecast discussion, Mar 2, 8:40 AM CST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 840 AM CST SUN MAR 2 1997 H500 LOW OVER W TX ATTM WITH H850 LOW OVER SE TX. AS UPR LVL TROF AND COLD POCKET BGN PULLING TO THE E WILL LIKELY SEE AN INCREASE IN AMOUNT OF SVR WX LATE THIS MRNG AND ERLY THIS AFTN. NEW ETA HAS THIS H500 LOW OVER NE TX BY 00Z TONIGHT WITH VORT MAX WORKING ACRS SE TX AND INTO SW LA BY THIS EVNG. HEAVY RAIN SHUD PRECEDE THIS FTR ACRS SRN 1/2 OF CWA. SEE NO REASON TO MAKE SIG CHANGES TO GOING FCST EXCEPT TO TWEAK TEMPS AS HIGHS WIL LIKELY NOT GET AS WARM AS ORIGINALLY THOUGHT ACRS NRN LA. 18
In the hours before
Local storm report, Mar 2, 12:20 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1214 PM CST THU MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
1000 AM DIXIE INN LA FLOODING
03/02/97 WEBSTER US HIGHWAY 80 FLOODED AND
CLOSED BY FOUR FEET OF
WATER WEST OF DIXIE INN.
1000 AM DIXIE INN LA FLOODING
03/02/97 WEBSTER DORCHEAT ROAD FLOODED IN
SEVERAL AREAS.
1000 AM MINDEN LA FLOODING
03/02/97 WEBSTER LEWISVILLE ROAD FLOODED
AND CLOSED.
1000 AM MINDEN LA FLOODING
03/02/97 WEBSTER OLD ARCADIA ROAD FLOODED
v AND CLOSED 5 MILES EAST OF
MINDEN NEAR THE WEBSTER
CLAIBORNE PARISH LINE.Local storm report, Mar 2, 12:27 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED THU TO SUN AS ISSUE DAY
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1214 PM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
1000 AM DIXIE INN LA FLOODING
03/02/97 WEBSTER US HIGHWAY 80 FLOODED AND
CLOSED BY FOUR FEET OF
WATER WEST OF DIXIE INN.
1000 AM DIXIE INN LA FLOODING
03/02/97 WEBSTER DORCHEAT ROAD FLOODED IN
SEVERAL AREAS.
1000 AM MINDEN LA FLOODING
03/02/97 WEBSTER LEWISVILLE ROAD FLOODED
AND CLOSED.
1000 AM MINDEN LA FLOODING
03/02/97 WEBSTER OLD ARCADIA ROAD FLOODED
AND CLOSED 5 MILES EAST OF
MINDEN NEAR THE WEBSTER
CLAIBORNE PARISH LINE.Local storm report, Mar 2, 12:34 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1234 PM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
1045 AM HAGANSPORT TX 1 INCH HAIL
03/02/97 FRANKLIN
1100 AM CLARKSVILLE TX 1 INCH HAIL
03/02/97 RED RIVERLocal storm report, Mar 2, 12:38 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1234 PM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
1045 AM HAGANSPORT TX 1 INCH HAIL
03/02/97 FRANKLIN
1100 AM CLARKSVILLE TX 1 INCH HAIL
03/02/97 RED RIVERLocal storm report, Mar 2, 12:45 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1245 PM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
1155 AM MANSFIELD LA FLOODING
03/02/97 DE SOTO BRIGDE ON COTTON BELT ROAD
WASHED OUT
1155 AM KEATCHIE LA FLOODING
03/02/97 DE SOTO BRIDGE ON JESSIE LATIN
ROAD WASHED OUT
1155 AM GLOSTER LA FLOODING
03/02/97 DE SOTO HIGHWAY 5 CLOSED DUE TO
HIGH WATER
1155 AM FRIERSON LA FLOODING
03/02/97 DE SOTO HIGHWAY 175 CLOSED DUE TO
HIGH WATERLocal storm report, Mar 2, 12:47 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
1245 PM CST SUN MAR 02 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
1155 AM MANSFIELD LA FLOODING
03/02/97 DE SOTO BRIGDE ON COTTON BELT ROAD
WASHED OUT
1155 AM KEATCHIE LA FLOODING
03/02/97 DE SOTO BRIDGE ON JESSIE LATIN
ROAD WASHED OUT
1155 AM GLOSTER LA FLOODING
03/02/97 DE SOTO HIGHWAY 5 CLOSED DUE TO
HIGH WATER
1155 AM FRIERSON LA FLOODING
03/02/97 DE SOTO HIGHWAY 175 CLOSED DUE TO
HIGH WATERThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 1:03 AM CST | Flash Flood Warning | SHV | Union | 4 hr |
| Mar 2, 5:37 AM CST | Flash Flood Warning | SHV | Columbia, Lafayette | 3 hr |
| Mar 2, 5:37 AM CST | Flash Flood Warning | SHV | Union | 3 hr |
| Mar 2, 7:47 AM CST | Flash Flood Warning | SHV | Howard, Little River, Sevier | 4 hr |
| Mar 2, 11:27 AM CST | Flash Flood Warning | SHV | Columbia, Lafayette | 4 hr |
| Mar 2, 11:27 AM CST | Flash Flood Warning | SHV | Union | 4 hr |
| Mar 2, 2:05 PM CST | Severe Thunderstorm Warning | SHV | Columbia | 40 min |
| Mar 2, 2:41 PM CST | Severe Thunderstorm Warning | SHV | Miller | 34 min |
| Mar 2, 2:51 PM CST | Severe Thunderstorm Warning | SHV | Little River | 39 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.